Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Suffering with Rheumatoid arthritis, eases with Advil. Is Advil safe for a long term?

I have started taking 4 advils daily and for the past year I quit because I took them long enough to develop tinnitus . What is considered long-term for taking advil and are there other medicines that can be substituted in place of advil? I suffer with Rheumatoid arthritis and Advil is about the only medication that works for me as far as pain.
Asked On : Fri, 14 Dec 2012
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon 's  Response
There are other medicines also for rheumatoid arthritis and surely, as you write long term advil may not be very safe as you got tinnitus.For relieving pain ,you may seek a Joint specialist(rheumatologist) advice.
What I feel is your diagnoses of rheumatoid has to be confirmed by blood test called anti-ccp for rheumatoid factor.,if confirmed ,then since your disease is over one year old, you need to be put on DMARD drugs often given in combination of 2 drugs, but this has to be initiated after evaluation of liver function,complete blood count,DMARDS are class of medicines prescribed for modifying rheumatoid disease and also thereby relieve pain.These drugs are Hydroxychloroquin,methotrexate,Levamisole etc.So see a rheumatologist
Answered: Mon, 24 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor